# SDR N3B2010F00000

- Difficulty date: December 7, 2009
- Submitted: January 15, 2010
- Operation: Air carrier
- Aircraft: N596DM
- Make and model: Cessna 402C
- Aircraft serial: 402C0255
- Engine: Cont TSIO520VB
- Propeller: Mcauly 3AF32C505
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 642399
- Condition: Broken
- Location: Rt Eng
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING CRUISE CLIMBOUT, AT APPROX F.L. 14,000: PILOT REPORTED LOUD BANG SOUND FROM RT ENGINE, FELT ACFT YAW AND ENGINE INSTRUMENTS INDICATED THAT ENGINE WAS LOSING POWER, PILOT FEATHERED PROP AND SHUTDOWN ENGINE.  ACFT RETURNED TO DEPARTURE AND LANDED WITHOUT INCIDENT.  INSP OF ENGINE REVEALED THAT THE NR 4 CYLINDER CONNECTING ROD HAD BROKE AWAY FROM CRANKSHAFT AND WAS PRETRUDING FROM LT SIDE OF CASE HALF CAUSING 2.5 " DIAMETER HOLE.
